Jump to content

My updates (22 Years old, NSCLC)


Recommended Posts

Okay, so i left the hospital at 4am. I have a viral infection pretty much, nothing to serious. They prescribed me antibiotics to take care of it. There was some virus or something my Dad brought home and he was a little messed up from it. Then it went to my sister and now to me, I’m okay other wise. Just really congested and coughing up mucus, i had really bad chills too. 

Link to comment
Share on other sites

Yes, my medical team told me that with chemotherapy your defenses against infection/viruses/other nasty stuff are compromised to a degree. Basically they told me to stay away from sick people, wear a mask, wash hands, blah, blah, blah. The usual precautions... That's why my annual spring fishing trips (three of them) all got cancelled this year...the chances of getting cut, pierced, and or stabbed are very high and I couldn't take that chance while on chemotherapy. I figure there's always next year... I'm stIill upset about that though...😞😞😭 

Link to comment
Share on other sites

I stayed away from people when I started chemo and afterward continued to do so well before Covid hit last year. At the time, I was afraid of getting the flu, even though I had gotten a flu shot. Hope you recover soon, Ale! 

Link to comment
Share on other sites

So the phlegm is making me gag and I’m getting my first feeling of nausea. I took a Zolfran and it isn’t helping much. I tried to eat some food and it’s what triggered it. Any suggestions? I need to eat to take my antibiotic. 

Link to comment
Share on other sites

Are you taking anything to help get rid of the phlepm.  If not, you might check with your dooc to see iif you can use something over-the-counter with guaifenesin, which helps loosen that stuff up so you can cough it out. Sometimes breathing warm humid air can help, too.  You could use a humidifier if you  have one. If not, a hot steamy shower could help (or just sitting in the bathroom while the shower runs. Or a pan of water boiling on the stove and sit nearby Don't burn yourself!

Link to comment
Share on other sites

First you need to loosened up the phlegm. What I do to break up the phlegm is drink something spicy & hot. It’s kinda gross but I boil water, place some lemon juice with Tabasco & honey together.   That might help.  Toast, saltines also help with nausea. Sometimes plain white rice or plain oatmeal helps settle my stomach.  I stayed away from dairy as that can cause an increase in phlegm too.  

Link to comment
Share on other sites

Thank you so much, I’ll attempt to put these remedies to use and see if they help. 

Link to comment
Share on other sites

Ale...I know I mentioned eating crackers (saltine, ritz, animal, oyster, etc.) to allay that feeling of nausea. And probably you had so much going on in your head that it probably slipped your mind. In any case that worked for me...

When I had to take Zofran (which I try to avoid), it worked for me within a minute. However, now that you have taken it, you absolutely have to concern yourself with possible constipation (that's why I stayed away from the Zofran). Especially with the foods you eat to prevent nausea; they can block you up solid, believe me. So, if you want to prevent trying to pass a watermelon, I recommend you also be taking stool softeners and Mira lax. 

I'm on the sixth day after my second infusion and so far this time I have only had to take one half of a Zofran (yes, you can take a half pill) as compared to the three Zofran I took after the first infusion. I am finding with this infusion that I can only eat a little bit at a time every three hours or so. Apparently that seems to work best for me...

Good luck on your stomach issues; you'll just have to figure it out as you go...

Link to comment
Share on other sites

My nurse recommended Mucinex for phlegm. Or maybe try Benadryl. Hope you feel better soon. You are really going through the ringer! 

Link to comment
Share on other sites

I lived on boost for a few days every treatment cycle. If I didn't have something more substantial than watering my stomach I would feel nauseous until I filled up. Also...THC brownies really did help my appetite.

Best of luck

Tom

Link to comment
Share on other sites

I feel as the virus is really affecting my Appetite, i ate more today but still not enough. Unfortunately none of the medicinal dispensaries in my state don’t sell edible thc brownies or gummies of that sort. 
Im pulling through as much as I can, constant dizziness, headache from coughing so much and all the mucus. But I’ll be better soon I know it. If I got through the 
esophagitis I can get through this. Thanks for the support everyone, I’ll give another update as soon as I have one. ❤️ 

Link to comment
Share on other sites

Ale,

I remember when all of this started for me having been discharged from the hospital with broken ribs from all the coughing not having had a good nights sleep in months.  It felt like there was no light at the end of the tunnel.  We’ve all been there.  One day at a time, one step forward two steps back but eventually you will start to pull ahead...

Link to comment
Share on other sites

Yes...believe me I know it's rough. I know because I'm going through my own trials still within the first 7 to 8 days after my second infusion on 4/28. Now I know what folks on the the forums state about it being cumulative; the side effects are manageable, but definitely worse than after the first infusion. 

Just like me you have to play it by ear; stomach issues can be the worst. Careful about what you eat or not eat, having to balance between nausea and constipation, and just a sour stomach in general. 

Well, two infusions down and two to go... As everyone has assured me here though, they've been through it and not only did they survive, but they are now doing well. I'm looking forward to the doing well part as I'm sure you are too. Stay committed and keep the faith...

Link to comment
Share on other sites

  • 2 weeks later...

Hey all,

it’s been a minute so I figured I’d give a small update. I’ve gotten through the main course of that virus besides the mucus. It’s gonna stick around for a while longer I know for sure as my pops still coughing it up too. 
I got my 2nd dose of the Covid vaccine and it’s been kicking my butt for the last day. Constant nausea and fatigue all day, it’ll pass I know for sure but the nausea mixes with the mucus and next thing you know my lunch is in the trash.

Next infusion is next week along with my port placement. I’ll give an update along with those two things. Stay strong y’all ❤️

Link to comment
Share on other sites

Hey, kiddo,

I was just thinking about you and wondering how you were doing! The side effects from the vaccine should last only a day or so. My aches and chills were just the day after, and the following day it was all gone except for a sore arm (that lasted a couple more). Do you have any anti-nausea meds? (Compazine, Zofran?) Might be worth asking for some--you need to keep your food down. 

I got through the surgery for my trial (piece of cake--I went home the same day with one tiny incision at the base of my neck). They had to get the tissue samples from the lymph nodes--too tricky to get it from the lung tumor. In a couple more weeks (June 2), I go into the hospital for the 2-week process of depleting my immune system and then re-infusing the lymphocytes that will hopefully kick my cancer's butt.

Good to hear from you--keep hangin' in there!

Link to comment
Share on other sites

@LexieCatim glad to hear everything is going good for you. I really hope that trial ends up working out so you can kick that baddie out. 
I do have both Zofran and Compazine which I have taken. Zofran doesn’t seem to work as well since everytime I throw up, I have taken the Zofran and it never works. I woke up today better, still a little bit of nausea from the phlegm being stuck in my throat but that’s it. Hopefully the day will be easier to get through today. 

Link to comment
Share on other sites

Had a quick question, how long does side effects such as nausea and vomiting last after the initial infusion date? I got my Covid vaccine 4 days ago and I’m still getting hit with nausea and vomiting. Today was only once which is better than the last few days. I kinda blame the mucus as it’s making me gag and I constantly keep spitting it out. 

Link to comment
Share on other sites

Ale, have you mentioned these side effects to your oncologist? Mucinex should thin the mucous but they may have something better. Drinking lots of water is helpful too. I'm wondering whether the mucous is actually post-nasal drip. An ENT can look at your throat and determine if it is. Claritin (loratadine) really helps with mine. 

Hope you feel better very soon. You are a real trooper. 

Link to comment
Share on other sites

Everyone's different in terms of side effects--which ones, when, how long they last. It's certainly worth trying to see if relieving the mucous helps. I remember when I was pregnant, the only time I vomited from morning sickness was when I gagged while brushing my teeth, so you might be onto something there. Palliative care might be able to help, too. Be sure to run any OTC meds by your medical team before you take them, just to be on the safe side. Hope you get some relief soon.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...